Heat, Yakima Valley
- When
- July 19, 11:00 AM PST to 7:00 PM PST
- Where
- Yakima Valley forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 46.457, -120.739 (the zone’s center; the record gives no point)
Excessive heat in the Yakima Valley contribued to one heat-related fatality near the town of Moxee. The high temperature at the Yakima Airport on this day was 99 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Excessive heat in the Yakima Valley contribued to one heat-related fatality near the town of Moxee. The high temperature at the Yakima Airport on this day was 99 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 19, 8:20 AM PST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 920 AM PDT TUE JUL 19 2005 .UPDATE...NO UPDATE PLANNED AT THIS TIME. THE AREA IS UNDER A FLAT NEARLY ZONAL UPPER LEVEL RIDGE THIS MORNING AND WILL CONTINUE TO BE THROUGH WEDNESDAY. TEMPERATURES SHOULD BE COOLER TODAY WITH HIGHS IN THE MID TO UPPER 90S RATHER THAN YESTERDAYS UPPER 90S AND LOWER 100S. 850 MB TEMPERATURES SUPPORT THIS THINKING ALTHOUGH AM A BIT CONCERNED WITH OVERNIGHT LOWS STAYING AS WARM AS THEY DID...EARLY MORNING TEMPERATURES ARE RUNNING A FEW DEGREES AHEAD OF YESTERDAY. SINCE TEMPERATURES THIS EARLY ARE A RATHER UNRELIABLE HIGH TEMPERATURE INDICATOR...WILL HOLD OFF ON CHANGING THINGS YET BUT WILL HAVE TO KEEP AN EYE ON THINGS FOR A FEW MORE HOURS IN CASE THE TREND CONTINUES. OTHERWISE...WARM AND DRY WEATHER WILL CONTINUE THROUGH WEDNESDAY WITH WEDNESDAY WARMING UP A COUPLE OF DEGREES FROM TODAY. OVERNIGHT WEDNESDAY THE RIDGE WILL BE AMPLIFIED BY AN UPPER LEVEL LOW MOVING TOWARDS THE CALIFORNIA COAST. THIS WILL WARM THINGS UP A FEW MORE DEGREES THURSDAY...TAKING THE COLUMBIA BASIN OVER 100 AND MOST OTHER AREAS IN THE UPPER 90S. EVEN MOST MOUNTAIN AREAS WILL REACH 90. AS THE LOW MOVES NORTHWEST ALONG THE PACIFIC NORTHWEST COAST...THE MODELS HANDLE THE SYSTEM A BIT DIFFERENTLY. GFS HAS MOISTURE AND INSTABILITY WRAPPING AROUND INTO THE REGION. BEGINNING ON THURSDAY AFTERNOON...GFS HAS A CHANCE OF THUNDERSTORMS IN CENTRAL OREGON THEN OVERNIGHT THE THREAT WILL EXPAND INTO THE EASTERN SLOPES OF THE CASCADES AND THE COLUMBIA BASIN. NAM BRINGS IN CONSIDERABLY MORE INSTABILITY AND CONFINES THE AFTERNOON THUNDERSTORMS TO THE MOUNTAINS OF NORTHEAST OREGON...FURTHER AWAY FROM THE LOW AND HAS NONE IN CENTRAL OREGON...WHICH IS CLOSER TO THE LOW. NAM THEN COVERS THE REGION WITH THUNDERSTORMS AND PRECIPITATION OVERNIGHT. I FEEL THAT THE GFS IS THE MORE REALISTIC SCENARIO AND WILL FOLLOW THAT MODEL MORE CLOSELY. PERRY && .PREV DISCUSSION... (ISSUED 430 AM PDT TUE JUL 19 2005) LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...AN UPPER TROUGH WILL SWING ACROSS THE FORECAST AREA THURSDAY NIGHT. THE BEST CHANCE FOR ANY SHOWERS OR THUNDERSTORMS WILL BE IN THE EVENING HOURS BUT SOME AREAS COULD SEE NOCTURNAL STORMS OVERNIGHT THURSDAY NIGHT. THIS UPPER TROUGH WILL EXIT THE REGION ON FRIDAY WITH A NEW RIDGE BUILDING INTO THE AREA FOR THE WEEKEND INTO NEXT WEEK. THERE WILL BE SOME WEAK WAVES MOVING INTO THE RIDGE. EACH OF THESE WILL BRING SOME AFTERNOON INCREASE IN WINDS...BUT THE ATMOSPHERE WILL BE TOO DRY FOR ANY PRECIPITATION. ONE SUCH WAVE WILL CROSS THE AREA ON SUNDAY. TEMPERATURES WILL CONTINUE TO BE NEAR OR A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD. 88 AVIATION...VFR CONDITIONS WITH UNLIMITED CEILINGS AND VISIBILITY ARE EXPECTED THROUGH WEDNESDAY. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/89/89
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 440 AM PDT TUE JUL 19 2005 WAZ024>030-ORZ041>050-201115- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 440 AM PDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CLEAR AND HOT WEATHER WILL CONTINUE TODAY UNDER A FLAT RIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE PACIFIC NORTHWEST THURSDAY. A FEW THUNDERSTORMS MAY BE TRIGGERED IN THE MOIST UNSTABLE AIR AHEAD OF THE TROUGH DURING THE AFTERNOON FROM CENTRAL OREGON TO THE NORTHEAST OREGON MOUNTAINS. THESE ISOLATED THUNDERSTORMS WILL SPREAD NORTHWARD DURING THE EVENING. A FLAT RIDGE WILL REMAIN OVER THE AREA FRIDAY AND SATURDAY WITH BENIGN WEATHER. A WEAK SYSTEM WILL MOVE THROUGH THE RIDGE SUNDAY AND MONDAY...BUT THE ONLY EFFECT IN EASTERN WASHINGTON AND OREGON WILL BE INCREASED WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Yakima Valley | 2005-07-19 | 64 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468351.